Hail, Jefferson
- When
- April 25, 8:25 PM CST
- Where
- Jefferson County, Mt Vernon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.320, -88.900
Thunderstorms occurred along a cold front moving southeast across southern Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms occurred along a cold front moving southeast across southern Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 25, 12:05 PM CST, 8 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 105 PM CDT FRI APR 25 2008 .DISCUSSION... SURFACE FIELD OF U50S-L60S TDS WITH TEMPS NR 80F WELL IN ADVANCE OF COLD FRONT EARLY THIS PM. FRONT/WIND SHIFT LINE IS SEEN STRETCHING FROM JUST WEST OF IRK TO JUST WEST OF SGF...WITH NARROW RIBBON OF BROKEN CONVECTION ALONG IT. SOME PREFRONTAL ACTIVITY HAS DEVELOPED IN THE PM HEAT AND IS AFFECTING MO FROM AROUND LSX SOUTH AND WEST TOWARD UNO. ALSO ANOTHER BATCH JUST SOUTH OF THE BOOTHEEL AND FURTHER SOUTH AND WEST TOWARD LIT. THE 12Z NAM ACTUALLY MODELS ALL OF THIS REASONABLY WELL...AND MOVES SOME OF THIS PREFRONTAL CONVECTION INTO THE PAH FA BY 00Z...WHEN FRONT IS ON DOORSTEP STRETCHING FROM ROUGHLY LSX-UNO. BUT MOST PCPN IS HELD TO OR EVEN BEHIND FRONT ITSELF...WHICH BOTH GFS AND NAM NOW PLACE EAST OF EVV-PAH BY 06Z. WE REMAIN IN SLGT RISK AND WHILE SOME ISOLD STRONGER CELLS CANNOT BE RULED OUT...CERTAINLY BEST CHANCES OF SVR WILL BE WELL TO THE NORTH...IN THE VICINITY OF THE PARENT UPPER LOW AND ITS SURFACE REFLECTED LOW (GREAT LAKES AREA)...IF NOT FURTHER SOUTH AS WELL...WHERE 2NDARY SURFACE WAVE COULD DEVELOP. WE STILL LIKE A HIGH POP/CATEGORICAL EVENT TONIGHT FOR FROPA AS IT APPEARS A NEAR CERTAINLY MOST ALL WILL RECEIVE MEASURABLE PCPN BEFORE THE NIGHT IS OVER. THE LAST 2 DAYS MODEL RUNS SHOWE DEFINITIVE FROPA AND DEPARTURE OF ALL PCPN BY 12Z SAT SO WE WILL RETAIN OUR DRY SAT FORECAST. ALSO A CONSISTENT SIGNAL HAS BEEN THE RETURN CHC PCPN ON SUNDAY...ALBEIT THE MODELS HAVE AND CONTINUE TO VARY ON THE DEPTH/BREADTH OF THIS POP. THEREFORE WE WILL TAKE A STEADY AS SHE GOES APPROACH...LEAVING MID-HIGH CHC SCT POPS IN W/AN ISOLD MENTION OF THUNDER. BY MONDAY THE 2ND AND COLDER FRONT HAS PASSED AND WE ARE UNDER CYCLONIC CAA. SUN NIGHT LOWS WILL DIP DOWN INTO THE 30S NORTH AND WEST AND THIS WILL SPREAD OVER THE REMAINDER OF THE AREA MON NIGHT. MON-TUE HIGHS LIKEWISE WILL RUN ABOUT 10F BLO CLIMO NORMS AS WE SIT UNDER THE INFLUENCE OF THE TROF. BY MID WEEK THOUGH...WE SHOULD SEE A RETURN TO A MORE ZONAL OR EVEN RIDGING PATTERN AND THEREFORE SHOULD SEE MORE SEASONALLY MILD TEMPS. NEXT PCPN CHANCES THEN APPROACH DAYS 6-7 AS THE COLUMN IS WARMING BUT ALSO MOISTENING A LITTLE. WE LIKE THE NAM NEAR TERM SO ITS MET MOS WORKS WELL. MEDIUM TO LONG RANGE HPC LED COLLAB EFFORTS YIELD NOT MUCH OF A MARK OFF GFS BASED MAV/MEX NOS OR INHERITED FORECAST NOS FOR THAT MATTER. && .AVIATION... AN APPROACHING COLD FRONT IN WRN MO WILL KEEP GUSTY SWRLY LOW LEVEL WINDS AND VFR CIGS GOING ACROSS THE PAH FCST AREA DURING THE DAYLIGHT HOURS. IN THE LATE AFTN SOME SHWRS OR TSTMS MAY BE AROUND IN THE WRN HALF OF THE REGION IN THE INCREASINGLY UNSTABLE AIR. HOWEVER...THE EARLY EVENING SHOULD BE THE BEST TIME FRAME FOR A BKN LINE OF TSTMS TO MOVE THROUGH KCGI/KPAH. THE BEST TIME FRAME FOR THE LINE TO AFFECT THE ERN HALF OF THE REGION WILL BE MORE TOWARD MID EVE...INCLUDING THE KEVV/KOWB TERMINALS. THERE WILL PROBABLY BE A PERIOD OF -RA NEAR THE WIND SHIFT A COUPLE OF HOURS LATER...THEN RAPID CLEARING OF THE SKY BEFORE SUNRISE AS MUCH DRIER AIR IS EXPECTED TO PUNCH IN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && HUMPHREY/BLANCHARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 444 AM CDT FRI APR 25 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 444 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EARLY TONIGHT OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THE MAIN HAZARD WILL BE WITH DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...MAINLY OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING .
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
925 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL MOUNT VERNON 38.32N 88.91W
04/25/2008 M0.75 INCH JEFFERSON IL TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYThe Evansville,IN radar (KVWX), 103 km away, was scanning. The volume nearest the first event began at 02:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87377.